MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH HF-RESECTION ELECTRODE, 45° NEEDLE, 24-28 FR., 12° AND 30°, STERILE, SINGLE USE; HF-RESECTION ELECTRODES

OLYMPUS WINTER & IBE GMBH HF-RESECTION ELECTRODE, 45° NEEDLE, 24-28 FR., 12° AND 30°, STERILE, SINGLE USE; HF-RESECTION ELECTRODES
Model Number WA22355C
Medical Device Problem Codes Break (1069); Fracture (1260); Material Fragmentation (1261); Mechanical Problem (1384)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The suspect medical device has not yet been returned to olympus for evaluation/investigation.Therefore, the exact cause of the user's experience and the reported phenomenon could not be determined and is being judged as unknown.However, if the suspect medical device is returned for evaluation/investigation or additional significant information becomes available, this report will be updated.
 
Event or Problem Description
Olympus was informed that during a therapeutic hysteroscopy procedure, the needle tip at the distal end of the hf resection electrode broke off and a fragment fell inside the patient.However, no fragment remained inside the patient since it was reportedly retrieved.No further information was provided but the intended procedure was completed successfully and there was no report about an adverse event or patient injury.
 
Additional Manufacturer Narrative
Device evaluation: the suspect medical device was returned to the manufacturer for evaluation/investigation.The evaluation/investigation confirmed that the needle tip at the distal end of the hf resection electrode is broken off.Furthermore, the ceramic insulation shows cracks and the insulation tubes show minor signs of thermal damage.The damage was caused by excessive force and can be classified as mechanically induced wear and tear.Therefore, this event/incident was attributed to use error.Furthermore, a material or quality problem can be excluded since a manufacturing and quality control review was performed for the affected lot number of the hf resection electrode without showing any abnormalities related to function and safety.The case will be closed on olympus side with no further actions.The reported event/incident will be recorded for trending and surveillance purposes.Furthermore, the user will be informed about the investigation results and retrained to correctly use the olympus medical devices.

Brand Name
HF-RESECTION ELECTRODE, 45° NEEDLE, 24-28 FR., 12° AND 30°, STERILE, SINGLE USE
Common Device Name
HF-RESECTION ELECTRODES
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg
MDR Report Key7845908
Report Number9610773-2018-00082
Device Sequence Number1468737
Product Code FAS
UDI-Device Identifier14042761030615
UDI-Public14042761030615
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K120418
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/01/2020
Device Model NumberWA22355C
Device Catalogue NumberWA22355C
Device Lot Number15194P01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/06/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/04/2018
Supplement Date Received by Manufacturer11/21/2018
Initial Report FDA Received Date09/05/2018
Supplement Report FDA Received Date11/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OLYMPUS HF UNIT "ESG-400" (WB91051W)
Patient Age29 YR
Patient Weight51